Possible Association of Tremors and Dysarthria with Losartan Use: A Case Report
North Florida Regional Medical Center
drug-related side effects and adverse reactions, adverse reactions, losartan, detrimental drug side effects, drug interactions
Diseases | Internal Medicine | Pharmacy and Pharmaceutical Sciences
Losartan is a common first-line antihypertensive medication particularly useful in a select patient population. Common side effects of the drug include headaches, dizziness, fatigue, nausea, vomiting, and anemia. The only well-documented detrimental side effect of losartan is angioedema/anaphylactoid reactions. Here, we present a case of a 56-year-old Caucasian male who developed tremors and dysarthria one hour after taking losartan. His symptoms were severe enough to require hospitalization and close monitoring. His symptoms later resolved without any targeted treatment. This is the first reported case of tremors and dysarthria associated with the use of losartan which could represent an entirely benign side effect or an initial sequela of a potentially detrimental side effect that warrants our attention.
Publisher or Conference
Fishman T J, Degu T A, Sun L, et al. (December 13, 2019) Possible Association of Tremors and Dysarthria with Losartan Use: A Case Report. Cureus 11(12): e6374. doi:10.7759/cureus.6374